So I have been trying to research this area for a VERY long time and have come up short.
I was on an SSRI (antidepressant otherwise known as ciprolex) for about 1.5 years. During this time I developed SEVERE Psoriasis for which I switched to a better diet (NO dairy, very little wheat, no Sugar (small amounts of fruit here and there)) , this helped my Psoriasis very much and even my mood so I tapered off the meds... THEN I gained 27 pounds in a VERY short period while tapering off and since then have not been able to shed a pound. Been to a functional medicine doctor, thyroid tests are normal ( I know this does not mean it is functioning optimally necessarily though ), progesterone a little low, estrogen a tiny bit high, low Iodine (for which I took Lugols with selenium and a multivitamin for about a year with no changes in weight so now I just take the multi with omega 3s. Have been on for months and off for months (testing if they were causing weight gain) without huge differences only more energy and longer nails when on them so I am sticking with them. I have read up on this and MANY MANY people have had the same weight gain AFTER quitting these pills so I am absolutely positive it is from them I am just trying to figure out THROUGH WHAT MECHANISM!! Please help me out, any ideas?? I know my digestion hasn't been great since them which was never an issue before the meds either. I had a VERY good metabolism and nothing bothered my stomach or skin at all it was crazy.
I do look back at some videos at the time of the rapid weight gain and my voice was very different as well, a little hoarse which leads me to thyroid again.
Any ideas as to what the hell these meds did to my body? Thyroid? Insulin? Hormones? I eat a smaller amount of calories, only complex carbs and very little of them, no Sugar and no dairy which is the strangest part to me. I am a holistic nutritionist and cutting out Sugar is almost always going to help with weight at least a little bit. Very healthy diet. Have gone gluten dairy wheat and sugar free for months at a time, no change. I exercise regularly (because it feels good for my brain anyways :) ) but no change. Also lots of cellulite with the weight gain. Something isn't right. HELP. THANK YOU FOR READING I DIDNT KNOW WHERE ELSE TO ASK.